MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SMALL ATTACHMENT, J-LATCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

DEPUY SYNTHES PRODUCTS LLC SMALL ATTACHMENT, J-LATCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number SA-JLATCH
Medical Device Problem Codes Complete Loss of Power (4015); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of the device generating heat identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to user, which is use error/misuse - excessive force.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the tool coupling of the attachment device was damaged by pliers.It was further observed that the device was worn due to cosmetic damage, it generated heat and had a component damage.It was determined that the cutter device could not be secured/locked.It was further determined that the device failed pretest for visual assessment, cutter engagement and temperature assessment.It was noted in the service order that during pre-surgery, it was discovered that the device did not work.It was reported that there were no delays in the surgical procedure.It was not reported if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SMALL ATTACHMENT, J-LATCH
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12707174
Report Number1045834-2021-01696
Device Sequence Number1389557
Product Code ERL
UDI-Device Identifier00845384008545
UDI-Public00845384008545
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA-JLATCH
Device Catalogue NumberSA-JLATCH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1